Alert archive / California / Small Craft Advisories in 2009
Small Craft Advisory 8, NWS San Diego, CA
NWS San Diego, CA issued this small craft advisory at Apr 14, 2009, 3:11 AM PDT. It took effect at Apr 14, 2009, 5:00 PM PDT. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2009, 3:11 AM PDT (10:11 UTC)
- In effect from
- Apr 14, 2009, 5:00 PM PDT
- Expired
- Apr 15, 2009, 9:21 PM PDT
- In force
- 28 hr
- Issued by
- NWS San Diego, CA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 14, 1:00 AM PDT, 2 hours 11 minutes earlier.
Area forecast discussion, Apr 14, 1:00 AM PDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 100 AM PDT TUE APR 14 2009 .SYNOPSIS...UPPER LEVEL LOW PRESSURE APPROACHING FROM THE NORTHWEST WILL BRING VARIABLE CLOUDINESS AND COOLING THROUGH WEDNESDAY. THERE WILL ALSO BE LOCAL STRONG GUSTY WINDS THIS AFTERNOON INTO WEDNESDAY...ESPECIALLY IN THE MOUNTAINS AND DESERTS. THERE COULD BE A FEW LIGHT SHOWERS WEST OF THE MOUNTAINS TONIGHT. FAIR AND WARMER THURSDAY THROUGH NEXT WEEKEND UNDER HIGH PRESSURE WITH WEAK OFFSHORE FLOW. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. AN UPPER TROUGH APPROACHING FROM THE NW WILL BRING VARIABLE HIGH CLOUDINESS AND A 2500 FT DEEP MARINE LAYER FOR EXTENSIVE LOW CLOUDS W OF THE MOUNTAINS THIS MORNING. THE MARINE LAYER WILL CONTINUE DEEPENING TO 6000 FT TONIGHT. THE COMBINATION OF A DEEP LOW LEVEL MOIST LAYER AND UPSLOPE FLOW COULD CAUSE A FEW LIGHT SHOWERS NEAR THE FOOTHILLS AND COASTAL MOUNTAIN SLOPES TONIGHT. STRONG ONSHORE FLOW AND WINDS ALOFT WILL CAUSE LOCAL STRONG GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS WHERE THEY COULD GET NEAR WARNING STRENGTH WITH GUSTS OVER 60 MPH THIS AFTERNOON INTO WEDNESDAY. ALSO BREEZY TO WINDY IN THE COASTAL AND VALLEY AREAS. THE WINDS WILL GRADUALLY DECREASE WEDNESDAY EVENING. COOLER TODAY AND WEDNESDAY. HIGH PRESSURE ALOFT AND WEAK INTERMITTENT OFFSHORE SURFACE FLOW WILL BRING GENERALLY FAIR AND WARMER WEATHER THURSDAY THROUGH THE WEEKEND. MAX TEMPS SHOULD GET INTO THE LOW TO MID 80S IN THE WARMER INLAND VALLEY AND COASTAL AREAS BY THE WEEKEND. && .AVIATION... 140800Z...STRATUS DEVELOPING RAPIDLY AND CEILINGS GOING UP FAST. BASES ABOUT 1-1.5K CURRENTLY AND EXPECT IT TO BE ABOUT 2-2.5K FT BY 16Z. VSBY MOSTLY ABOVE 7SM WITH LOCAL 3-5SM THIS MORNING. EXPECT A RAPID INCREASE IN THE MARINE LAYER TODAY WITH TOPS ABOUT 6-7K FT BY MIDNIGHT TONIGHT OR EARLY WEDNESDAY MORNING...COULD BE SOME DRIZZLE OR LIGHT RAIN TONIGHT AND WEDNESDAY MORNING. EXPECT BASES ABOVE 3K FT TONIGHT WITH VSBY ABOVE 7SM. DUE TO STRONG WINDS...THE LOW CLOUDS MAY DISSIPATE WITH SCT TO BKN AREAS TONIGHT AND WEDNESDAY. STRONG GUSTY WINDS WILL DEVELOP OVER THE MOUNTAINS AND DESERTS THIS AFTERNOON THROUGH WEDNESDAY MORNING WITH LOCALLY BREEZY CONDITIONS ELSEWHERE. .MARINE... 140800Z...STRONG GUSTY WINDS WILL DEVELOP OVER THE COASTAL WATERS THIS AFTERNOON THROUGH WEDNESDAY NIGHT. A GALE WARNING WILL BE IN EFFECT FOR THE OUTER WATERS THIS AFTERNOON THROUGH EARLY WEDNESDAY MORNING...OTHERWISE A SMALL CRAFT ADVISORY WILL COVER THE INNER WATERS. SEE THE COASTAL WATERS FORECAST AND THE MARINE WEATHER MESSAGE FOR MORE INFORMATION. A LARGE NORTHWEST WIND SWELL WILL MOVE THROUGH THE WEST PART OF THE OUTER WATERS LATE TODAY THROUGH WEDNESDAY. && .SGX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH THIS AFTERNOON THROUGH WEDNESDAY MORNING FOR THE SAN BERNARDINO...RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS AND DESERTS. SEE LAXNPWSGX. GALE WATCH IN EFFECT FROM THIS AFTERNOON THROUGH LATE TONIGHT FOR THE OUTER WATERS. SEE LAXMWWSGX. && PUBLIC...MACKECHNIE AVIATION/MARINE...WHITLOW
Hazardous weather outlook, Apr 13, 8:40 PM PDT, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 840 PM PDT MON APR 13 2009 CAZ042-043-048-050-055-056-057-058-060-061-062-141300- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 840 PM PDT MON APR 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...REMAINDER OF TODAY AND TONIGHT ABOVE NORMAL SURF WILL CAUSE AN INCREASED RIP CURRENT THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY. ABOVE NORMAL SURF WILL CAUSE AN INCREASED RIP CURRENT THREAT THROUGH WEDNESDAY A PASSING UPPER LEVEL TROUGH OF LOW PRESSURE WILL BRING LOCAL STRONG GUSTY WINDS TUESDAY AFTERNOON INTO WEDNESDAY...MAINLY IN THE MOUNTAINS AND DESERTS. HIGH WIND WATCH IN EFFECT TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING FOR THE MOUNTAINS AND DESERTS OF SOUTHWESTERN CALIFORNIA. GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT FOR THE OUTER WATERS. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. ATKIN
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 8:08 PM PDT | Gale Watch | SGX | 7 hr | |
| Apr 14, 3:06 AM PDT | High Wind Warning | SGX | Riverside, San Bernardino, San Diego | 32 hr |
| Apr 14, 3:06 AM PDT | Wind Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 22 hr |
| Apr 14, 3:11 AM PDT | Gale Warning | SGX | 26 hr |
Nearby
Small Craft Advisories in California, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.